Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 16, 2023, 1:27 AM CDT for Caddo Parish, De Soto Parish, Louisiana. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2023, 1:27 AM CDT (06:27 UTC)
- Expired
- Jun 16, 2023, 1:48 AM CDT
- In force
- 21 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 33 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:35 AM CDT | TSTM WND DMG | 3 Ssw Stonewall, LA | Numerous trees were power lines were downed along Highway 71 near Red Bluff Road, as well as across much of Desoto Parish. |
| Jun 16, 1:54 AM CDT | TSTM WND DMG | 1 Ene Mansfield, LA | Public sent photo to our social media page of a downed gas station canopy near the intersection of McArthur Drive and Polk Street in Mansfield, LA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3933 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.6
The text
As transmitted.
980
WFUS54 KSHV 160627
TORSHV
LAC017-031-160700-
/O.NEW.KSHV.TO.W.0067.230616T0627Z-230616T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
Issued by National Weather Service Fort Worth TX
127 AM CDT Fri Jun 16 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central De Soto Parish in northwestern Louisiana...
Southwestern Caddo Parish in northwestern Louisiana...
* Until 200 AM CDT.
* At 127 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Stonewall, or 19 miles northwest
of Mansfield, moving southeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mansfield, Stonewall, South Mansfield, Keachi, Grand Cane, Gloster,
Keat Chie, Carmel, Kickapoo, Kingston and Reeds Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3219 9405 3229 9401 3214 9352 3213 9351
3199 9368
TIME...MOT...LOC 0627Z 298DEG 45KT 3221 9395
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Hernandez2 follow-up statements
139
WWUS54 KSHV 160634
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
Issued by National Weather Service Fort Worth TX
134 AM CDT Fri Jun 16 2023
LAC017-160644-
/O.CAN.KSHV.TO.W.0067.000000T0000Z-230616T0700Z/
Caddo LA-
134 AM CDT Fri Jun 16 2023
...THE TORNADO WARNING FOR SOUTHWESTERN CADDO PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area.Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Louisiana.
LAT...LON 3217 9400 3219 9399 3219 9395 3222 9391
3214 9352 3213 9351 3199 9368
TIME...MOT...LOC 0634Z 306DEG 47KT 3214 9387
$$
LAC031-160700-
/O.CON.KSHV.TO.W.0067.000000T0000Z-230616T0700Z/
De Soto LA-
134 AM CDT Fri Jun 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
DE SOTO PARISH...
At 134 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Stonewall, or 12 miles northwest of
Mansfield, moving southeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mansfield, South Mansfield, Keachi, Grand Cane, Gloster, Keat Chie,
Carmel, Kickapoo, Kingston and Reeds Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3217 9400 3219 9399 3219 9395 3222 9391
3214 9352 3213 9351 3199 9368
TIME...MOT...LOC 0634Z 306DEG 47KT 3214 9387
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Hernandez370
WWUS54 KSHV 160648
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
Issued by National Weather Service Fort Worth TX
148 AM CDT Fri Jun 16 2023
LAC031-160658-
/O.CAN.KSHV.TO.W.0067.000000T0000Z-230616T0700Z/
De Soto LA-
148 AM CDT Fri Jun 16 2023
...THE TORNADO WARNING FOR CENTRAL DE SOTO PARISH IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Louisiana.
Remember, a Severe Thunderstorm Warning still remains in effect for
this area.
LAT...LON 3217 9400 3219 9399 3219 9395 3222 9391
3214 9352 3213 9351 3199 9368
TIME...MOT...LOC 0641Z 298DEG 45KT 3205 9368
$$
HernandezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 1:11 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 16, 1:11 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 111 AM CDT Fri Jun 16 2023 ...New AVIATION... .UPDATE... Issued at 1036 PM CDT Thu Jun 15 2023 A quick update to add Severe Thunderstorm Watch 313, which essentially includes McCurtain County Oklahoma, East Texas and NW Louisiana along and north of I-20 corridor, and all of SW Arkansas, except Union County. This watch will remain in effect through 4 am, with damaging winds and large hail as the primary threats. /20/ && .SHORT TERM... (This evening through Friday Night) Issued at 248 PM CDT Thu Jun 15 2023 After a warm and very humid afternoon across the ArkLaTex, this evening will find the region poised to be on the receiving end of yet another round of severe weather. The threat looks to take the form of an organized line of storms entering our extreme southeast Oklahoma and east Texas zones around the 03Z hour. Based on this trajectory, the advancing system will propagate into an environment very favorable for convective activity, with very high CAPE indicating a thoroughly destabilized environment in east Texas in particular. Concurrently, an area of vigorous bulk shear values in excess of 60 kts will push east from north central Texas, driving what has the potential to be an impactful severe wind event. Mid- level lapse rates of 8 to 9 deg C/km over east Texas suggest that if adequate lofting can be achieved, a few large hailstones are not out of the question either. However, the pronounced area of shear may result in such hail being widely isolated in nature, if any manages to form. A tornado or two also cannot be ruled out entirely, primarily across our northeasternmost zones of east Texas and southeast Oklahoma. Short range hires models continue to exhibit characteristic spread on the timing of this system, though a reasonable consensus has been reached regarding the mode of convection. HRRR and WRF-ARW both push a north-south oriented squall line eastward, extending from just south of the I-20 corridor to the north beyond I-30. WRF-ARW is far more aggressive in terms of eastward trajectory, clearing the line to our east as it dissipates by 06Z. HRRR, however, holds the line together at a slower rate of speed, clearing the area at 09Z at the earliest. The FV3 Hi-Res takes a slightly different approach, extending the squall line further south into deep east Texas and maintaining robust areas of convection in the evening which then proceed break apart as they move east overnight. Based on the favorable convective environment, the 17Z HRRR run appears consistent with the most likely scenario, which is reflected in the NBM model output in this afternoon's PoP and wx grids. With the CWA situated on the eastern side of a ridge building over the Plains, northwesterly flow aloft will serve to funnel one system after another down the Plains and into the ArkLaTex. Thus will it be on Friday, which will dawn with tonight's storms barely having cleared the eastern edge of the CWA when another impulse of energy will stir up a chance of storms across the northeastern third of the area, particularly in southeast Oklahoma and southwest Arkansas. This action will continue into the afternoon, primarily east of the I-49 corridor, retreating gradually to the east by midnight, after which a few hours of quiet conditions will lead into Saturday morning. In addition to the ongoing rounds of severe weather, heat will also continue to pose a potential hazard across our southernmost zones. After a mild night of lows ranging from the upper 60s north to middle 70s south, highs Friday will climb into the mid 80s north to mid to upper 90s south. Concurrent with muggy dewpoints in the mid 70s, these conditions look to result in heat indices in the lower 100s during the afternoon hours across deep east Texas into northwest Louisiana. Daybreak Saturday morning will see another round of lows in the upper 60s north to upper 70s south. /26/ && .LONG TERM... (Saturday through next Wednesday) Issued at 248 PM CDT Thu Jun 15 2023 The long-term is hot, the long-term is humid, and the long-term is awful. It finally looks like summer is about to make its presence known across the region, as the NW flow pattern we've been stuck in finally begins to break down. This will not be before another round of severe weather skirts our far northern zones during the overnight hours of Saturday, and into Sunday. The stout upper-level ridge that we have been mentioning the last few days has more or less been delayed in its progression by the ever revolving boundary. However, it looks like by Sunday, the ridge will finally begin to win that battle. High temperatures on Saturday will already be creeping into the mid-90s in our southern zones, with rain chances and the cloud deck insulating locations to our north. While widespread severe weather doesn't look likely for our region Saturday night and into Sunday, there is certainly the chance that a few of our northern counties see a strong to severe thunderstorm. In fact, there is already a Day 3 and 4 outlook in place for these areas, highlighting the chance for damaging winds and hail. Rain chances for the remainder of the long-term will be limited to our far eastern zones, with the flow aloft taking a more N-S direction. However, these chances will be limited over the next week. The real weather story for the long-term will be the oppressive heat that we've been mentioning the last few days. By the start of the new workweek, afternoon highs across the region will likely hover in the mid to upper-90s. Given how high afternoon humidity will be as well, we will likely be looking at an extended period of Heat Advisories. By the middle of the workweek, we may even be looking at the need for Excessive Heat Warnings for some of our southern counties and parishes. /44/ && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Fri Jun 16 2023 For the ArkLaTex terminals, dangerous MCS with Hail at KGGG and headed down I-20 w/ an Airport Weather Warning for KSHV in effect until 3 a.m. for 35-55KT. Initial gusts w/ downpour may PKWD at 50-60KT as this energy impacts our area. Wake low speeds lag impact for an hour or two. KASL equipment gusted to 30+KT before failure. System will graze KTXK/KELD terminals tonight w/ heat burst winds to 50KT. Expecting MVFR-IFR in wx & again daybreak. SW10KT for Friday more TS for AR terminals during pk heating. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 78 96 / 10 10 20 30 MLU 72 92 75 95 / 20 10 20 40 DEQ 68 91 69 90 / 10 10 50 40 TXK 72 94 73 93 / 10 10 40 40 ELD 68 90 71 92 / 10 10 30 50 TYR 76 95 76 97 / 0 0 20 10 GGG 75 96 76 96 / 0 0 20 20 LFK 77 98 76 99 / 0 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....44 AVIATION...24
Hazardous weather outlook, Jun 15, 10:51 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1051 PM CDT Thu Jun 15 2023 ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-170400- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-Bienville- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison-Rusk-Panola- 1051 PM CDT Thu Jun 15 2023 ...SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 4 AM CDT FRIDAY... This Hazardous Weather Outlook is for southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are expected again this evening into the overnight as a stationary front continues to linger across the region. Damaging winds, large hail, and dangerous lightning will be the primary threats, but an isolated tornado cannot be completely ruled out. Finally, areas of heavy rainfall may also pose a threat of localized flash flooding with thunderstorms that train over the same areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The potential for strong to severe thunderstorms will persist through the remainder of this week and possibly into the weekend as a nearly stationary frontal boundary is expected to linger across the region with disturbances transitioning through the upper-level flow pattern. As the weekend progresses into early next week, thunderstorm chances will largely decrease while temperatures continue to increase toward the mid and upper 90s, to near 100 degrees, with heat advisory conditions likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. ARZ073-LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-170400- Union-Lincoln-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 1051 PM CDT Thu Jun 15 2023 This Hazardous Weather Outlook is for south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this evening into the overnight as a stationary front continues to linger across the region. Damaging winds, large hail, and dangerous lightning will be the primary threats. Finally, areas of heavy rainfall may also pose a threat of localized flash flooding with thunderstorms that train over the same areas, mainly along and north of the I-20 corridor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The potential for strong to severe thunderstorms will persist through the remainder of this week and possibly into the weekend as a nearly stationary frontal boundary is expected to linger across the region with disturbances transitioning through the upper-level flow pattern. In addition to that, temperatures will continue to increase toward the mid and upper 90s, to near 100 degrees, with heat advisory conditions expected to persist. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 20
In the hours before
Local storm report, Jun 16, 12:26 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1226 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tstm Wnd Gst 5 S Mount Pleasant 33.10N 94.96W
06/16/2023 M69 MPH Titus TX AWOS
A 69 mph wind gust was recorded at Mount
Pleasant Regional Airport (KOSA).
&&
20Local storm report, Jun 16, 12:36 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1236 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM Tstm Wnd Dmg 5 W Gilmer 32.74N 95.02W
06/16/2023 Upshur TX Public
A 10 x 15 porbable bulding blown over near
the intersection of HWY 154 and Kelsey road
west of Gilmer.
&&
20Local storm report, Jun 16, 12:44 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1244 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tstm Wnd Dmg Pittsburg 33.00N 94.97W
06/16/2023 Camp TX Emergency Mngr
Reports of multiple trees down and blocking
roads in Camp County, along with widespread
power outages.
&&
20Local storm report, Jun 16, 12:47 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1247 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Tstm Wnd Dmg Lone Star 32.94N 94.71W
06/16/2023 Morris TX Fire Dept/Rescue
Reports of trees on a couple of homes in the
town of Lone Star.
&&
20Local storm report, Jun 16, 1:02 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
102 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Tstm Wnd Dmg Gilmer 32.73N 94.95W
06/16/2023 Upshur TX Amateur Radio
Numerous reports of large trees down across
Upshur County.
&&
20Local storm report, Jun 16, 1:14 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
114 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Tstm Wnd Gst 1 S Lakeport 32.38N 94.71W
06/16/2023 M63 MPH Gregg TX ASOS
A 63 mph wind gust was recorded at the East
Texas Regional Airport in Longview.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:50 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 70 min |
| Jun 16, 12:59 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 46 min |
| Jun 16, 1:43 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more | 47 min |
| Jun 16, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 45 min |
| Jun 16, 2:00 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 45 min |
| Jun 16, 2:12 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Lincoln, Natchitoches, Red River and 2 more | 48 min |
| Jun 16, 2:26 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 49 min |
| Jun 16, 2:53 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Natchitoches and 2 more | 52 min |
| Jun 16, 3:19 AM CDT | Special Weather Statement | SHV | Union | 41 min |
| Jun 16, 3:28 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 34 min |
| Jun 16, 3:46 AM CDT | Special Weather Statement | SHV | LaSalle | 29 min |
| Jun 16, 4:00 AM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 40 hr |
| Jun 16, 10:49 AM CDT | Excessive Heat Warning | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 8 hr |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.